Having side effects with zoloft and tryptizol

Patient

Q: Hi. Just recently I am on zoloft and a tryptizol (amitriptyline). I am experiencing high blood pressure and ringing in the ear. When I read the side effects. Both of the above side effects are there. If I stop it. Will my side effects go away? I have been taking them for less than 3 weeks. And thank you very much

Symptoms:  Ringing in the ears. High blood pressure (120/90). Hyperactivity
Doctor

A:   The side effects you listed are common and are fully reversible if being caused by the medication.

The medication should not be discontinued abruptly and should be reduced to half your normal dosage for a week and then stopped.

The side effects can take up to 10 days to fully resolve.

If at anytime the symptoms worsen or new symptoms develop despite the lowered dose, you should seek medical attention.

Related Q&A

Q: My tongue normally rests at the bottom of my mouth, but a few days ago I noticed that all of a sudden I am constantly...

Q: I recently noticed the small thing under my tongue seems to be swollen or have a couple red bumps. There also appear...

Q: Hi A few weeks ago, i scratched the roof of my mouth multiple times. A couple days later in the general area, i notic...

Q: My 10 year old daughter has a little hard lump inside her cheek it moves around and causes no pain

Q: How do I get a circumcision when my GP says it's non threatening so I don't need one?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews